Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Periodic attacks of vomiting, stomach upset, headache. Diagnosed with migraine and given Indermal and Tryptometer. Side effects?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Question
My wife has periodic attacks of vomiting / stomach upsets/ headache that dont seem to have a direct cause. They come once in 45 days or so , she was recently prescribed Tab Indermal 10 mg 1-0-1 and Tab Tryptometer 10 mg 0-0-1. with a migraine based analysis . What side effects do these tablets have ? and could migraine be causing these attacks ( the headache vanishes when motion and vomitting stop) All blood /stool tests are Ok as also abdomen sonography
Posted Tue, 8 May 2012 in Headache and Migraines
 
 
Answered by Dr. Jasvinder Singh 3 hours later
Hello,

Thanks for posting your query.

The symptoms that your wife is having seem to be due to migraine. Inderal can cause cardiovascular side effects like heart failure and hypotension, Neurological side effects like depression, Gastrointestinal side effects like nausea, vomiting and ischemic colitis, branchospasm and allergic reaction.

Tryptomer can cause weakness or tiredness, constipation or diarrhea, dry mouth, nausea and vomiting, weight gain or loss, hair loss, increased sweating and changes in sex drive.

Both these drugs are used for preventing migraine attacks and should be taken only under a doctor’s prescription.

For migraine headache, your wife should try these lifestyle modifications:

1)     Go to sleep and wake up at the same time each day.

2)     Exercise regularly (daily if possible) and limit stress through regular exercise and relaxation techniques.

3)     Avoid bright or flashing lights and wear sunglasses if sunlight is a trigger

4)     Identify and avoid foods that trigger headaches by keeping a headache and food diary and limit caffeine consumption to less than two caffeine-containing beverages a day.

5)     She can also try over the counter pain killers like aspirin or acetaminophen. If still the symptoms persist, then please consult a physician for specific anti-migraine therapy (triptans and ergot preparations).

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Please accept my answer in case you have no follow up query.

Wish you good health.

Regards
Above answer was peer-reviewed by
 
Follow-up: Periodic attacks of vomiting, stomach upset, headache. Diagnosed with migraine and given Indermal and Tryptometer. Side effects? 2 hours later
Dr,
Thank you for your mail.

The side effects seem scary to even consider .. do they always manifest in all patients or do some people react differently to them .. Essentially is it worth a trial for 2 weeks to see how the patient reacts to the medicine or what is the best way to start medication in such cases

The list of dos and donts is much appreciated
Thanks
XXXXXXX
 
 
Answered by Dr. Jasvinder Singh 13 hours later
Hello,

Thanks for writing back to me.

I can understand your worry and concern. Luckily not all these side effects are present in one patient and are reportedly found in some patients only. These are the first line of prophylactic treatment of migraine and most of them respond to the treatment and the lifestyle measures mentioned above.

Your wife should start with these medicines and only if she does not respond to them then specific migraine therapy is started. Methysergide maleate may be prescribed for patients with frequent, severe migraines. Serotonin receptors are other fast-acting, usually well- tolerated medications commonly used to treat migraines. Ergots are also used but may not be effective if the headache has moved into the throbbing stage.

Stress management techniques and stress-reducing activities (e.g., meditation, yoga, and exercise) may also help prevent migraines.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.
If you do not have any more queries, please close this discussion.

Wish you good health.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor